Alert archive / Alabama / Small Craft Advisories in 2022

Small Craft Advisory 40, NWS Mobile, AL

May 21, 2022

NWS Mobile, AL issued this small craft advisory at May 21, 2022, 12:02 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 21, 2022, 12:02 PM CDT (17:02 UTC)
Expired
May 21, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

695 
WHUS74 KMOB 211702
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1202 PM CDT Sat May 21 2022

GMZ650-655-670-675-220000-
/O.NEW.KMOB.SC.Y.0040.220521T1702Z-220522T0000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1202 PM CDT Sat May 21 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds near 20 kt with gusts up to 25 kt and seas 4
  to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 21, 11:30 AM CDT, 32 minutes earlier.

Area forecast discussion, May 21, 11:30 AM CDT, 32 minutes before
Area Forecast Discussion...Corrected
National Weather Service Mobile AL
1130 AM CDT Sat May 21 2022

.NEAR TERM UPDATE...Not much change with regard to overall forecast
reasoning today. A southwesterly mid to upper level flow pattern is
expected to continue today. Shortwave impulses embedded within this
flow will translate across our region through this afternoon, while
deep layer moisture also increases across most of our forecast area
through the day. The latest near term forecast guidance indicates
that precipitable water values will increase to around 1.7-1.9
inches along coastal portions of our area this afternoon. A drier
airmass over our interior northwest counties this morning should
gradually lift northeastward, with PWATs gradually improving to
around 1.4-1.6 inches through the afternoon. Radar continues to show
isolated to scattered showers developing across central and southern
portions of the CWA within the increasingly moist environment late
this morning. The atmosphere is already quite unstable across our
region late this morning as temperatures have warmed well into the
80s with dewpoints in the lower to mid 70s inland and even in the
mid to upper 70s along the coastal interface. MLCAPE values are
ranging between 2500-3500 J/KG late this morning per SPC mesoscale
analysis.

The combination of the strong daytime heating, ample instability,
plentiful moisture, and ascent provided by both low level moisture
convergence along the seabreeze and/or other remnant outflow
boundaries, as well as with some diffluence/divergence aloft with
shortwave troughs moving across the region should aid in the
continued development of scattered to numerous showers and
thunderstorms across the forecast area through the course of the
afternoon. The strong instability, along with steep low level lapse
rates, and drier air aloft contributing to DCAPE values in excess of
1000 J/KG will favor localized damaging downburst winds with
convection that develops this afternoon. Small to marginally severe
hail also cannot be ruled out with the stronger updrafts. Also some
potential for locally heavy rainfall amounts with the stronger
storms this afternoon. /21

&&

.AVIATION...
18Z issuance...Scattered to potentially numerous showers and
storms today taper off to isolated to scattered coverage tonight
then increase in coverage Sunday morning.  MVFR conditions will
accompany the stronger showers and storms through the period.
Southerly winds 10 to 15 knots this afternoon become a mainly light
southeasterly flow tonight then return to a southerly flow at 5 to
10 knots Sunday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday morning for ALZ265-266.

FL...High Rip Current Risk through Friday morning for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:13 PM CDTSpecial Weather StatementMOBMobile47 min
May 21, 1:31 PM CDTSpecial Weather StatementMOBClarke29 min
May 21, 1:40 PM CDTSpecial Weather StatementMOBBaldwin50 min
May 21, 2:40 PM CDTSpecial Weather StatementMOBEscambia35 min
May 21, 2:45 PM CDTSpecial Weather StatementMOBWashington45 min
May 21, 3:16 PM CDTSevere Thunderstorm WarningMOBWashington44 min
May 21, 3:24 PM CDTSpecial Weather StatementMOBButler51 min
May 21, 3:50 PM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile4 hr
May 21, 4:06 PM CDTAreal Flood AdvisoryMOBButler, Conecuh3 hr
May 21, 4:09 PM CDTSpecial Weather StatementMOBConecuh51 min
May 21, 4:29 PM CDTSpecial Weather StatementMOBClarke46 min
May 21, 4:30 PM CDTSpecial Weather StatementMOBMonroe45 min
May 21, 1:19 PM CDTSpecial Weather StatementMOBWayne41 min
May 21, 1:55 PM CDTSpecial Weather StatementMOBPerry35 min
May 21, 3:05 PM CDTAreal Flood AdvisoryMOBPerry3 hr
May 21, 3:07 PM CDTSpecial Weather StatementMOBGreene38 min
May 21, 3:43 PM CDTSpecial Weather StatementMOBWayne47 min
May 21, 4:00 PM CDTSpecial Weather StatementMOBGreene, Perry45 min
May 21, 5:42 PM CDTAreal Flood AdvisoryMOBPerry2 hr

Nearby

Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.